Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 1, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Feb 9, 2009, 4:53 AM CST for 12 counties in Texas. It took effect at Feb 9, 2009, 10:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2009, 4:53 AM CST (10:53 UTC)
- In effect from
- Feb 9, 2009, 10:00 AM CST
- Expired
- Feb 9, 2009, 3:45 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cottle County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Lamb County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 77 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 091053 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 453 AM CST MON FEB 9 2009 ...STRONG WINDS TODAY ACROSS THE SOUTHERN TEXAS PANHANDLE AND NORTHERN SOUTH PLAINS... .A TIGHT PRESSURE GRADIENT WILL PERSIST OVER THE TEXAS PANHANDLE AND NORTHERN SOUTH PLAINS TODAY. THIS WILL RESULT IN STRONG WESTERLY WINDS DEVELOPING OVER THE AREA BY MID-MORNING...WITH THE WINDS CONTINUING THROUGH THE AFTERNOON BEFORE DIMINISHING THIS EVENING. IN ADDITION...THE WINDS WILL KICK UP AREAS OF BLOWING DUST. TXZ021>032-091800- /O.NEW.KLUB.WI.Y.0001.090209T1600Z-090210T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH 453 AM CST MON FEB 9 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. WESTERLY WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS TO 45 MPH BY LATE MORNING. THE STRONG WINDS WILL CONTINUE THROUGH MOST OF THE AFTERNOON BEFORE DIMINISHING THIS EVENING. ADDITIONALLY...THE WINDS WILL LIFT AREAS OF BLOWING DUST WHICH WILL REDUCE VISIBILITIES...ESPECIALLY NEAR OPEN FIELDS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS74 KLUB 091750 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1150 AM CST MON FEB 9 2009 TXZ021>032-100000- /O.CON.KLUB.WI.Y.0001.000000T0000Z-090210T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH 1150 AM CST MON FEB 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. WESTERLY WINDS WILL PERSIST IN THE 25 TO 35 MPH RANGE...WITH GUSTS TO NEAR 50 MPH POSSIBLE THROUGH LATE AFTERNOON. WINDS SPEEDS WILL DIMINISHING THIS EVENING. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES...ESPECIALLY NEAR OPEN FIELDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH ARE EXPECTED OR ARE OCCURRING. THESE WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KLUB 092145 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 345 PM CST MON FEB 9 2009 TXZ021>032-092245- /O.CAN.KLUB.WI.Y.0001.000000T0000Z-090210T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH 345 PM CST MON FEB 9 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND ADVISORY. THE STRONG WINDS OVER THE SOUTHERN TEXAS PANHANDLE AND NORTHERN SOUTH PLAINS HAVE WEAKENED THIS AFTERNOON WITH SUSTAINED SPEEDS NOW LESS THAN 30 MPH. $$ TXZ033>044-101100- /O.NEW.KLUB.HW.A.0001.090210T2100Z-090211T0300Z/ COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN- GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE... PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST... JAYTON...ASPERMONT 345 PM CST MON FEB 9 2009 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. SOUTHWEST TO WEST WINDS ARE EXPECTED TO INCREASE DURING THE AFTERNOON HOURS ON TUESDAY WITH SUSTAINED WIND SPEEDS APPROACHING 40 MPH AND GUSTS TO NEAR 60 MPH POSSIBLE ACROSS THE SOUTHERN SOUTH PLAINS AND SOUTHERN ROLLING PLAINS. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES AT TIMES. WINDS ARE NOT EXPECTED TO DIMINISH UNTIL LATE IN THE EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ JDV/TL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 9, 4:09 AM CST, 44 minutes earlier.
Area forecast discussion, Feb 9, 4:09 AM CST, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 409 AM CST MON FEB 9 2009 .SHORT TERM... IT SURE WAS NICE TO SEE SOME BONAFIDE RAIN...WITH ALMOST THE ENTIRE AREA SEEING A SOLID THREE TENTHS OF AN INCH AND CENTRAL SECTIONS OF THE CWA GETTING A HALF TO THREE QUARTERS OF AN INCH. THE UPPER TROUGH THAT TRIGGERED THE PRECIPITATION WAS NOW PULLING OFF TO THE NORTH AND EAST OF THE AREA WITH THE LAST BIT OF RAIN EXITING THE CWA TO THE EAST AT 09Z. SKIES WERE CLEARING QUICKLY IN THE WAKE OF THE RAIN AND WIND HAVE BRIEFLY GONE LIGHT...AND THIS HAS ALLOWED TEMPERATURES TO DROP TO NEAR THE DEWPOINT FROM THE CENTRAL SOUTH PLAINS EASTWARD. THIS COMBINATION HAS ALSO ALLOWED SOME PATCHY FOG TO FORM...NOTED ON SATELLITE OVER THE EASTERN SOUTH PLAINS /AND CONFIRMED BY A GROUND REPORT AT CROSBYTON/. DO NOT THINK THIS FOG WILL LAST LONG AS WINDS WILL TURN MORE TO THE SOUTHWEST AND BEGIN ADVECTING DRIER AIR IN /AS IS ALREADY OCCURRING OVER THE WESTERN ZONES/. STILL...DID INCLUDE A MENTION OF PATCHY FOG GENERALLY FROM THE CENTRAL SOUTH PLAINS EASTWARD THROUGH THE EARLY MORNING HOURS. OTHERWISE...THE MAIN STORY FOR TODAY WILL BE THE RETURN TO DRY AND WINDY CONDITIONS. A STRONG PRESSURE GRADIENT WILL REMAIN ACROSS THE AREA /PARTICULARLY OVER THE NORTHERN SECTIONS/ AND WHEN COUPLED WITH A 35-50 KT LLJ MAX THAT IS PROGGED TO PERSIST OVER THE NORTHERN SOUTH PLAINS AND SOUTHERN TEXAS PANHANDLE THROUGH THE MID-AFTERNOON...IT WILL SPELL WESTERLY WINDS OF 25 TO 35 MPH WITH GUST TO 45 MPH. WILL ISSUE A WIND ADVISORY FROM MID-MORNING THROUGH THE AFTERNOON HOURS FOR THE NORTHERN TWO ROWS OF COUNTIES TODAY. FARTHER SOUTH THE SURFACE PRESSURE GRADIENT AND LLJ WILL BE WEAKER AND EXPECT WINDS TO GENERALLY STAY SLIGHTLY BELOW ADVISORY LEVELS. IN ADDITION TO THE WINDS...EXPECT A FAIR AMOUNT OF BLOWING DUST TO BE KICKED UP...IRONICALLY BECAUSE OF THE RAIN /HAVING POUNDED OUT AND CARRIED THE FINE SAND GRAINS UP TO THE SURFACE/. THE WINDS SHOULD QUICKLY DIMINISH THIS EVENING WITH PLENTY OF HIGH CLOUDS PASSING OVER IN ADVANCE OF THE NEXT SYSTEM ALREADY APPROACHING FROM THE WEST. && .LONG TERM... COMPLICATED FORECAST FOR TUESDAY. GUIDANCE IS TRENDING SHARPER/DEEPER WITH THE INCOMING STORM SYSTEM...WITH 0Z NAM NOW DEPICTING CLOSED H5-H7 LOW COMING RIGHT ACROSS THE FA LATE TUESDAY. THE DEEPER SOLUTION TAKES THE STRONGEST MID-LVL HEIGHT GRADIENT FARTHER SOUTH. ALSO...SFC PRESSURE GRADIENT DOESN/T TIGHTEN UP UNTIL AROUND 0Z WED. THUS THE INTENSITY AND EXTENT OF WINDY CONDITIONS ARE STILL A BIT UNCERTAIN. IT APPEARS THAT ADVISORY MAGNITUDE /30 TO 40 MPH/ ARE LIKELY TO DEVELOP BY LATE AFTN ACROSS MOST OF THE CAPROCK...PARTICULARLY THE SRN COUNTIES. NOT RULING OUT THE POSSIBILITY OF HIGH WIND CRITERIA BEING REACHED ACROSS THE SOUTH...BUT AT THIS TIME CONFIDENCE IS TOO LOW FOR A WATCH. OTHER CONCERN IS THE CHANCE FOR PRECIP. MODERATE MID-LVL INSTABILITY AND UPWARD MOTION IS EXPECTED TO ACCOMPANY THE INCOMING COLD POCKET...SUCH THAT ALTHOUGH LOW LEVEL MOISTURE WILL BE LIMITED...FCST SNDGS INDICATE A CHANCE FOR HIGH-BASED SHOWERS - PARTICULARLY ACROSS THE NW ZONES. MUCH OF THE PRECIP SHOULD EVAPORATE IN THE DRY SUB-CLOUD LAYER. BUT AS PREVIOUS FCST NOTED...YET ANOTHER CONCERN WILL BE THE POTENTIAL FOR THESE SHOWERS TO BRING DOWN STRONGER WINDS TO THE SFC. WILL ALSO CONTINUE POTENTIAL FOR SOME OF THE SHOWERS TO MIX WITH OR CHANGE OVER TO SNOW BRIEFLY TUE NIGHT ACROSS THE HIGHER TERRAIN BEFORE THE SYSTEM QUICKLY MOVES EAST OF THE AREA. TIGHT PRESSURE GRADIENT SHOULD KEEP THE WINDS BLOWING TUE NIGHT AND WE MAY HAVE TO DEAL WITH SOME LINGERING STRONG WINDS WED MORNING BEFORE THE GRADIENT RELAXES. TRANQUIL WX EXPECTED FOR THE REMAINDER OF WED AND THU WITH HIGHS IN THE 60S. GUIDANCE IN GOOD AGREEMENT THAT NEXT WAVE WILL PASS TO OUR NORTH LATE THURSDAY/EARLY FRIDAY PERHAPS BRINGING MORE DRY WESTERLY WINDS AND FIRE WX CONCERNS DEPENDING ON THE TIMING. COLD FRONT SHOULD FOLLOW LATE FRIDAY...BRINGING A COOL DOWN FOR SAT/SUN. GUIDANCE DIVERGES ON HOW THE NEXT STORM SYSTEM WILL EVOLVE AS IT MOVES FROM THE PAC COAST THROUGH THE GREAT BASIN AND DESERT SOUTHWEST...WITH A POSSIBLE LEADING WAVE TO MOVE ACROSS WEST TEXAS ON SUNDAY. WITH UNCERTAINTY OF SIGNIFCANT MOISTURE RETURN AT THIS POINT WILL KEEP FCST DRY FOR NOW. && .FIRE WEATHER... 20 FT WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE TODAY...WITH AREAS OF BLOWING DUST. ALSO...RELATIVE HUMIDITIES WILL DROP TO AROUND 20 PERCENT...CREATING ELEVATED FIRE WEATHER CONDITIONS. HOWEVER...THE WIDESPREAD RAIN LAST NIGHT SHOULD HELP TO MITIGATE THE FIRE WEATHER THREAT...AT LEAST FOR A DAY. BY TUESDAY...ANOTHER WINDY DAY IS EXPECTED AND SHOULD DRY FUELS FURTHER... BUT STILL RELATIVE HUMIDITY MAY NOT DROP LOW ENOUGH FOR CRITICAL CONDITIONS TO DEVELOP. AFTER SLACKENING ON WEDNESDAY...DRY SOUTHWESTERLY FLOW WILL BE ON THE INCREASE BY THURSDAY AND THE NEXT WIND AND FIRE WX THREAT MAY ARISE ON FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 60 31 55 29 57 / 0 0 20 20 10 TULIA 62 35 61 31 58 / 0 0 10 20 10 PLAINVIEW 62 36 62 32 58 / 0 0 10 20 10 LEVELLAND 64 35 62 32 59 / 0 0 10 20 0 LUBBOCK 64 37 64 35 59 / 0 0 10 20 0 DENVER CITY 65 33 62 32 60 / 0 0 10 10 0 BROWNFIELD 65 35 63 33 60 / 0 0 10 10 0 CHILDRESS 71 38 70 39 62 / 0 0 10 20 10 SPUR 67 37 69 39 62 / 0 0 10 10 0 ASPERMONT 71 41 73 41 65 / 0 0 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>032. && 23/33
Hazardous weather outlook, Feb 9, 1:03 AM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 103 AM CST MON FEB 9 2009 TXZ021>044-100715- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 103 AM CST MON FEB 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT STRONG WESTERLY WINDS WILL DEVELOP IN THE WAKE OF THE UPPER LEVEL STORM SYSTEM...ESPECIALLY ACROSS THE FAR SOUTHERN TEXAS PANHANDLE AND NORTHERN SOUTH PLAINS. A WIND ADVISORY MAY BE NEEDED IN THIS THESE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR TUESDAY...WINDS MAY ONCE AGAIN BE WINDY AS ANOTHER UPPER LEVEL DISTURBANCE EDGES TOWARDS THE SOUTH PLAINS. THE ALREADY MOISTENED SOILS MAY HOLD OFF FIRE WEATHER CONCERNS DURING THE MORNING HOURS...HOWEVER...WITH THE CONTINUAL FILTERING OF DRY WEST TO SOUTHWEST WINDS...FIRE WEATHER CONCERNS MAY BECOME VALID FOR THE AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 7:06 PM CST | Severe Thunderstorm Warning | LUB | Parmer | 39 min |
| Feb 8, 7:23 PM CST | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb, Terry, Yoakum | 52 min |
| Feb 8, 7:44 PM CST | Severe Thunderstorm Warning | LUB | Castro, Parmer | 31 min |
| Feb 8, 8:30 PM CST | Severe Thunderstorm Warning | LUB | Castro, Floyd, Hale, Lamb, Swisher | 45 min |
| Feb 8, 8:37 PM CST | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lubbock, Lynn, Terry | 38 min |
| Feb 9, 3:45 PM CST | High Wind Watch | LUB | Cochran, Crosby, Dickens, Garza, Hockley, Kent and 6 more | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.